MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number 7857505
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer that the groshong was inserted on (b)(6) 2025 with requested removal from clinician on (b)(6) 2025 due to product fault.It was noticed on pulsatile flushing the clear section between the hub and red lumen "bulges" out.Doctor requested it to be removed.Patient undergoing chemo, groshong was removed and replaced same day.No further information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter ¿bulging¿ was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 5fr dual lumen groshong catheter.Usage residues were observed throughout the sample and needleless injection caps were attached to both luer adapters.Attempts to infuse water through the sample using a 12ml syringe revealed both lumens to be patent; however, when flushing the red-luered lumen, ballooning of the extension tubing was observed just distal of the white sleeve.Tactile inspection of the sample revealed tensile weakness, necking and discoloration in the red-luered extension tubing, just distal of the white sleeve.Microscopic inspection of the sample revealed superficial stress cracks within the ballooned region of the extension tubing.The tensile weakness, necking, stress fractures and ballooning were all consistent with tensile damage or over-pressurization of the indwelling catheter.

Brand Name
GROSHONG NXT
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21900349
Report Number3006260740-2025-02555
Device Sequence Number8623340
Product Code LJS
UDI-Device Identifier00801741035388
UDI-Public(01)00801741035388(11)240219(17)260131(10)REJP1356
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number7857505
Device Lot NumberREJP1356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown